Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 20, NWS New Orleans, LA

March 28, 2014Wilkinson County, Mississippi; Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 28, 2014, 10:27 PM CDT for Wilkinson County, Mississippi; Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2014, 10:27 PM CDT (03:27 UTC)
Expired
Mar 28, 2014, 11:15 PM CDT
In force
48 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 7:34 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

117 
WUUS54 KLIX 290327
SVRLIX
LAC077-125-MSC157-290415-
/O.NEW.KLIX.SV.W.0020.140329T0327Z-140329T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1027 PM CDT FRI MAR 28 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NEW ROADS...
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF ST. FRANCISVILLE...
  WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 1115 PM CDT

* AT 1025 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF FORT ADAMS TO
  8 MILES SOUTHWEST OF LETTSWORTH...OR ALONG A LINE EXTENDING FROM 21
  MILES NORTHEAST OF BORDELONVILLE TO 9 MILES SOUTH OF SIMMESPORT...
  AND MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LOTTIE...BATCHELOR...MORGANZA...LIVONIA...DOLOROSA...WOODVILLE...
  WAKEFIELD AND SPILLMAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3133 9110 3129 9107 3111 9109 3100 9118
      3057 9142 3050 9176 3071 9174 3085 9183
      3098 9181 3105 9173 3105 9166 3099 9165
      3103 9157 3114 9163 3124 9156 3122 9152
      3124 9149 3128 9150 3133 9147 3138 9122
TIME...MOT...LOC 0327Z 265DEG 35KT 3126 9158 3085 9178

$$
1 follow-up statement
766 
WWUS54 KLIX 290404
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1104 PM CDT FRI MAR 28 2014

LAC077-125-MSC157-290415-
/O.CON.KLIX.SV.W.0020.000000T0000Z-140329T0415Z/
WILKINSON MS-POINTE COUPEE LA-WEST FELICIANA LA-
1104 PM CDT FRI MAR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WILKINSON COUNTY...AND WEST FELICIANA AND POINTE COUPEE
PARISHES...

AT 1103 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF
WOODVILLE TO 7 MILES SOUTHEAST OF WAKEFIELD...OR ALONG A LINE
EXTENDING FROM 17 MILES WEST OF LIBERTY TO JACKSON...MOVING EAST AT
50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

&&

LAT...LON 3133 9110 3128 9107 3113 9108 3099 9119
      3058 9141 3053 9167 3134 9115
TIME...MOT...LOC 0405Z 265DEG 43KT 3123 9104 3082 9125

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 4:16 PM CDT, 6 hours 11 minutes earlier.

Area forecast discussion, Mar 28, 4:16 PM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
416 PM CDT FRI MAR 28 2014

.DISCUSSION...
BIGGEST CONCERN WILL BE IN THE FIRST 18 HOURS OF THE FORECAST.
FLASH FLOOD WATCH HAS BEEN ISSUED FOR ROUGHLY THE NORTHEASTERN
HALF OF THE AREA. IN THESE AREAS...HEAVY RAINFALL OVERNIGHT LAST
NIGHT AND TODAY HAS SATURATED THE SOIL AND ANY ADDITIONAL RAINFALL
WILL QUICKLY BE CONVERTED TO RUNOFF CAUSING FLASH FLOODING
CONCERNS UNTIL A COLD FRONT CLEARS THE AREA LATE TONIGHT/SATURDAY
MORNING.

NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
IMPACT THE AREA TONIGHT AS AN UPPER TROUGH AND COLD FRONT MOVE
THROUGH THE REGION. BIGGEST THREAT WILL BE LOCALLY HEAVY RAINFALL
AS THERE WILL BE POTENTIAL FOR SOME VERY EFFICIENT RAIN PRODUCERS
WITH PW VALUES SITTING NEAR 200 PERCENT OF NORMAL FOR THIS TIME OF
YEAR. HIGH RAINFALL RATES IN THE 2 TO 3 INCH PER HOUR RANGE WERE
OBSERVED EARLIER TODAY IN SOME CONVECTION. AREA AVERAGE RAINFALL
IS GENERALLY EXPECTED TO BE LESS THAN AN INCH TONIGHT...BUT THERE
IS POTENTIAL FOR LOCAL AMOUNTS IN EXCESS OF 2 TO 3 INCHES. 12Z
SREF GUIDANCE INDICATED A 40 TO 50 PERCENT CHANCE OF GREATER THAN
1 INCH OF RAIN OVER A LARGE PORTION OF THE FORECAST AREA...THOUGH
THE 15Z GUIDANCE IS A BIT LOWER.

ANOTHER THING TO CONSIDER WITH CONVECTION THIS EVENING AND TONIGHT
IS THE POSSIBILITY OF SEVERE WEATHER. SPC CONTINUES TO INDICATE A
SLIGHT RISK OF SEVERE WEATHER ACROSS BASICALLY THE ENTIRE FORECAST
AREA. EXPECT AT LEAST A BROKEN LINE OF CONVECTION TO ACCOMPANY
THE COLD FRONT AS IT MOVES THROUGH THE AREA. THE AIR MASS IS
GENERALLY UNSTABLE WITH SURFACE DEWPOINTS IN THE MID 60S TO NEAR
70 DEGREES. LI VALUES OF -6 TO -8 ARE FORECAST TO SPREAD ACROSS
THE REGION WITH CAPE VALUES IN EXCESS OF 1500 J/KG. MID LEVEL
LAPSE RATES ARE FORECAST TO STEEPEN A BIT THIS EVENING LEADING TO
GREATER INSTABILITY IN THE HAIL GROWTH ZONE. AREA OF GREATEST
THREAT WILL BE ACROSS WESTERN AREAS WHERE CONVECTION HAS NOT BEEN
PERSISTENT THROUGH THE AFTERNOON. EASTERN AREAS ARE CURRENTLY
WORKED OVER AND LIKELY NOT ABLE TO SUPPORT SEVERE CONVECTION AT
THIS TIME. MAIN THREATS FROM ANY SEVERE WEATHER WILL BE DAMAGING
WIND AND LARGE HAIL.

SHOWER AND THUNDERSTORM ACTIVITY SHOULD FINALLY BEGIN TAPERING OFF
AFTER MIDNIGHT AS THE COLD FRONT MOVES EASTWARD. EXPECT ONLY
SCATTERED LINGERING SHOWERS BY DAYBREAK...MAINLY ACROSS THE
SOUTHEASTERN PORTION OF THE AREA. CURRENT FORECAST HAS ALL PRECIP
OUT OF THE AREA BY LATE MORNING. AIR MASS BEHIND THE COLD FRONT
WILL KNOCK TEMPS DOWN A BIT...BUT NOT NEARLY AS MUCH AS PREVIOUS
FRONTS. EXPECT MORNING LOWS TO DROP INTO THE 40S AND LOWER 50S
SUNDAY AND MONDAY MORNINGS BEFORE RECOVERY BEGINS. AFTERNOON
TEMPS WILL BE MORE SEASONAL...GENERALLY REACHING THE MID 70S BOTH
DAYS.

.LONG TERM...
NO SIGNIFICANT CHANGES MADE TO THE FORECAST BEYOND THE FIRST 36
HOURS AND THE PREVIOUS LONG TERM DISCUSSION IS APPENDED HERE.

THE NEXT SYSTEM WILL REMAIN TO THE NORTH AND INCREASE CLOUDS
ACROSS THE AREA TUESDAY. AN UPPER LEVEL TROUGH IS EXPECTED TO
DEEPEN OVER THE ROCKIES AND CREATE SOUTHWEST FLOW OVER SOUTH
CENTRAL CONUS AND BRING A RAIN CHANCES ACROSS NORTHWEST ZONES
WEDNESDAY. RAIN CHANCES WILL INCREASE TOWARD THE END OF NEXT WEEK
AS THIS SYSTEM PUSH ACROSS THE MISSISSIPPI VALLEY BY FRIDAY.

&&

.AVIATION...
GENERALLY MVFR TO IFR CONDITIONS WILL PREVAIL AT THE TAF SITES
THROUGH TONIGHT AS A FRONTAL SYSTEM CONTINUES TO IMPACT THE AREA.
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT THE
AREA TONIGHT AND ARE CURRENTLY INDICATED WITH VICINITY GROUPS IN
TAFS...THOUGH THESE CAN LIKELY BE NARROWED INTO PREVAILING FOR THE
MOST LIKELY TIMING WITH THE 00Z ISSUANCE. FRONTAL PASSAGE WILL
OCCUR LATE TONIGHT...WITH CONDITIONS NOT IMPROVING TO VFR UNTIL
AFTER 15Z MOST LOCATIONS.

&&

.MARINE...
ONSHORE FLOW WILL CONTINUE TO WEAKEN AS THE PRESSURE GRADIENT
RELAXES AHEAD OF A SLOW MOVING COLD FRONT. AHEAD OF THE
FRONT...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO
IMPACT THE WATERS LEADING TO LOCALLY HIGHER WINDS AND SEAS. THE
COLD FRONT WILL FINALLY PUSH THROUGH THE COASTAL WATERS LATE
SATURDAY MORNING... WITH MODERATE TO STRONG OFFSHORE WINDS
DEVELOPING IN ITS WAKE. HEADLINES WILL LIKELY BE NEEDED ONCE
AGAIN. WINDS WILL RELAX AGAIN ON SUNDAY AS HIGH PRESSURE PUSHES
INTO THE DEEP SOUTH AND RETURN FLOW SHOULD BEGIN BY MONDAY AS THE
SURFACE HIGH SHIFTS EASTWARD.

&&

.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             SMALL CRAFT ADV

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  59  71  43  73 /  80  10   0   0
BTR  62  74  46  76 /  70  10   0   0
ASD  63  74  45  72 /  80  20   0   0
MSY  64  74  53  71 /  70  20   0   0
GPT  64  75  49  71 /  80  20   0   0
PQL  63  75  45  70 /  80  30   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
     EAST FELICIANA...LIVINGSTON...LOWER JEFFERSON...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...NORTHERN
     TANGIPAHOA...ORLEANS...SOUTHERN TANGIPAHOA...ST.
     HELENA...ST. TAMMANY...UPPER JEFFERSON...UPPER
     PLAQUEMINES...UPPER ST. BERNARD...WASHINGTON...AND WEST
     FELICIANA.

MS...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&

95/DM
Hazardous weather outlook, Mar 28, 7:41 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
741 PM CDT FRI MAR 28 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-291245-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
741 PM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

TORNADO WATCH NUMBER 41 IS IN EFFECT FOR PORTIONS OF THE FORECAST
AREA TONIGHT THROUGH 3AM SATURDAY MORNING. THERE IS A SLIGHT RISK
OF SEVERE WEATHER OVER NEARLY THE ENTIRE OUTLOOK AREA TONIGHT.
THE GREATEST THREAT FOR SEVERE WEATHER WILL BE FOR AREAS ALONG AND
WEST OF INTERSTATE 55 WHERE THE TORNADO WATCH IS IN EFFECT. THE MAIN
THREATS FROM SEVERE STORMS WILL BE LARGE HAIL AND STRONG TO
DAMAGING STRAIGHT LINE WINDS AND TORNADOES.

A FLASH FLOOD WATCH IS IN EFFECT GENERALLY FOR THE NORTHEASTERN
HALF OF THE AREA. PLEASE REFER TO THE FLASH FLOOD WATCH PRODUCT
FOR THE EXACT PARISHES AND COUNTIES INCLUDED. LOCALLY HEAVY
RAINFALL COULD LEAD TO AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL
ACCUMULATION OVERNIGHT TONIGHT. THESE RAINFALL TOTALS WOULD CAUSE
SIGNIFICANT FLASH FLOODING CONCERNS IN AREAS WHERE SOILS ARE
SATURATED FROM HEAVY RAINFALL LAST NIGHT AND TODAY.

SEVERAL AREA RIVERS ARE NEARING OR ABOVE FLOOD STAGE DUE TO HEAVY
RAINFALL LAST NIGHT AND TODAY. REFER TO THE LATEST RIVER FLOOD
WARNINGS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL AREA RIVERS WILL REMAIN ABOVE FLOOD STAGE OR ARE FORECAST
TO REACH FLOOD STAGE. REFER TO THE LATEST RIVER FLOOD WARNINGS
AND STATEMENTS FOR DETAILS.

SMALL CRAFT ADVISORIES WILL AGAIN BE NEEDED OVER THE COASTAL
WATERS ON SATURDAY AFTER THE PASSAGE OF A COLD FRONT LATE
SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF SEVERE OR FLASH FLOODING THIS
EVENING AND TONIGHT TO LOCAL LAW ENFORCEMENT OR THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Mar 28, 10:12 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1012 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      SLIDELL                 30.28N 89.78W
03/28/2014                   ST. TAMMANY        LA   BROADCAST MEDIA

            WIDESPREAD STREET FLOODING...SOME SECTIONS OF ROADS
            IMPASSABLE TO LOW PROFILE VEHICLES DUE TO ONE TO TWO FEET
            OF WATER...ACROSS SLIDELL. SOME VEHICLES WERE STRANDED
            ACCORDING TO TELEVISION...RADIO AND PRINT MEDIA AND
            SOCIAL MEDIA SITES.

0400 PM     FLASH FLOOD      2 E SLIDELL             30.28N 89.74W
03/28/2014                   ST. TAMMANY        LA   EMERGENCY MNGR

            TWO HOUSES TOOK ON WATER ON RUE CHARLEMAGNE ST. IN EAST
            SLIDELL.

&&

TD
Special weather statement, Mar 28, 10:17 PM CDT, 10 minutes before
LAZ034-035-MSZ068-290415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1017 PM CDT FRI MAR 28 2014

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WILKINSON
COUNTY...POINTE COUPEE PARISH...WEST FELICIANA PARISH...

AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 40 MILES NORTHWEST OF ST.
FRANCISVILLE TO 32 MILES WEST OF NEW ROADS...MOVING EAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
LETTSWORTH...FORT ADAMS...BATCHELOR...LOTTIE...DOLOROSA...MORGANZA...
WAKEFIELD...SPILLMAN AND WOODVILLE

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

CONTINUOUS LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...
STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 10:24 PM CDTFlash Flood WarningLIXAmite, Wilkinson2 hr
Mar 28, 11:02 PM CDTSevere Thunderstorm WarningLIXAmite, Pike, Wilkinson28 min
Mar 28, 11:40 PM CDTSevere Thunderstorm WarningLIXAmite, Pike, Walthall50 min
Mar 29, 6:01 AM CDTDense Fog AdvisoryLIX3 hr
Mar 28, 9:32 PM CDTRiver Flood WarningLIXSaint Tammany33 hr
Mar 28, 9:34 PM CDTRiver Flood WarningLIXSaint Tammany55 hr
Mar 29, 12:06 AM CDTSpecial Marine WarningLIX54 min
Mar 29, 12:11 AM CDTSpecial Marine WarningLIX64 min
Mar 29, 12:48 AM CDTSpecial Marine WarningLIX57 min
Mar 29, 12:52 AM CDTSpecial Marine WarningLIX53 min
Mar 29, 1:11 AM CDTSpecial Marine WarningLIX64 min
Mar 29, 1:46 AM CDTSpecial Marine WarningLIX59 min
Mar 29, 2:10 AM CDTSevere Thunderstorm WarningLIXJefferson, Plaquemines, Saint Bernard50 min
Mar 29, 2:50 AM CDTSpecial Marine WarningLIX85 min
Mar 29, 3:22 AM CDTSpecial Marine WarningLIX38 min
Mar 29, 4:26 AM CDTSpecial Marine WarningLIX64 min
Mar 29, 7:30 AM CDTSmall Craft AdvisoryLIX27 hr
Mar 29, 8:50 AM CDTRiver Flood WarningLIXSaint Tammany3 days
Mar 29, 9:09 AM CDTRiver Flood WarningLIXSaint Tammany48 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.